DOI 10.1016/j.ajem.2011.10.028
Unnecessary surgery for acute abdomen secondary to angiotensin-converting enzyme inhibitor use.
Аннотация
Acute abdominal pain is the reason for 5% to 10% of all emergency department visits. In 1 in every 9 patients, operated on for an acute abdomen, laparotomy is negative. In a minority of patients, the acute abdomen is caused by side effects of medication. We present a case of unnecessary abdominal surgery in a patient with acute abdominal pain caused by intestinal angioedema (AE), which was eventually due to angiotensin-converting enzyme inhibitor (ACE-i) use. We hope that this case report increases awareness of this underdiagnosed side effect. Emergency department physicians, surgeons, internists, and family physicians should always consider ACE-i in the differential diagnosis of unexplained abdominal pain. Since early withdrawal of the medication causing intestinal AE can prevent further complications and, in some cases, needless surgery, we propose an altered version of the known diagnostic algorithm, in which ACE-i and nonsteroidal anti-inflammatory drugs-induced AE is excluded at an early stage.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.